Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 95, NWS State College, PA

July 1, 2001Juniata County, Perry County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 1, 2001, 3:14 PM EDT for Juniata County, Perry County, Pennsylvania. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 1, 2001, 3:14 PM EDT (19:14 UTC)
Expired
Jul 1, 2001, 4:15 PM EDT
In force
61 min
Issued by
NWS State College, PA
Area
Whole counties

Counties Juniata County, PA, Perry County, PA

What was reported inside it

TimeReportWhereRemark
Jul 1, 3:50 PM EDTThunderstorm Wind 50 EBlain, PATrees were reported down in Blain.
Jul 1, 3:50 PM EDTThunderstorm Wind 50 EMc Alisterville, PATrees were reported down in McAlisterville along Route 235.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 12:00 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2001-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 737 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2001-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
737 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 011915
SVRCTP

PAC067-099-012015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
314 PM EDT SUN JUL 1 2001

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN PENNSYLVANIA
  JUNIATA COUNTY IN PENNSYLVANIA

* UNTIL 415 PM EDT.

* AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 25 MILES WEST OF BLOOMFIELD...OR 14 MILES SOUTH
  OF LEWISTOWN...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLOOMFIELD AT 350 PM.
  NEWPORT AT 355 PM.
  DUNCANNON AT 400 PM.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN 
DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH 
OR LARGER.

$$

LAT...LON 4058 7749 4034 7776 4030 7696 4060 7699

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:54 AM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jul 1, 11:54 AM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1155 AM EDT SUN JUN 30 2001

UPDATING ZONES FOR SVR THUNDERSTORM WATCH FOR ENTIRE CWA.

.CTP...SEVERE TSTM WATCH UNTIL 6 PM FOR ALLI OF CENTRAL PA.

FITZGERALD

In the hours before

Special weather statement, Jul 1, 10:54 AM EDT, 4 hours 20 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-012200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1054 AM EDT SUN JUL 1 2001

...MODERATE RISK OF SEVERE THUNDERSTORMS OVER CENTRAL PENNSYLVANIA
THIS AFTERNOON AND EARLY EVENING...

A STRONG COLD FRONT...OVER LAKE ERIE LATE THIS MORNING...WILL PUSH
SOUTHWARD THROUGH CENTRAL PENNSYLVANIA THIS AFTERNOON AND EARLY
EVENING. CONDITIONS ARE FAVORABLE ALONG AND AHEAD OF THIS FRONT FOR
SEVERE THUNDERSTORMS TO DEVELOP. THE MAIN THREAT FROM TODAY'S STORMS
WILL BE DAMAGING WINDS.

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR
UPDATES.

FITZGERALD
Special weather statement, Jul 1, 12:03 PM EDT, 3 hours 11 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-012200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1203 PM EDT SUN JUL 1 2001

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT SUNDAY
EVENING FOR ALL OF CENTRAL PENNSYLVANIA...

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE `IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

LA CORTE

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:15 PM EDTSevere Thunderstorm WarningCTPColumbia45 min
Jul 1, 11:51 AM EDTSevere Thunderstorm WarningCTPTioga54 min
Jul 1, 12:33 PM EDTSevere Thunderstorm WarningCTPElk57 min
Jul 1, 12:42 PM EDTSevere Thunderstorm WarningCTPClinton, Potter63 min
Jul 1, 1:20 PM EDTSevere Thunderstorm WarningCTPLycoming55 min
Jul 1, 1:36 PM EDTSevere Thunderstorm WarningCTPClearfield54 min
Jul 1, 1:53 PM EDTSevere Thunderstorm WarningCTPClinton67 min
Jul 1, 2:00 PM EDTSevere Thunderstorm WarningCTPCambria60 min
Jul 1, 2:09 PM EDTSevere Thunderstorm WarningCTPCentre66 min
Jul 1, 2:13 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan62 min
Jul 1, 2:57 PM EDTSevere Thunderstorm WarningCTPSomerset63 min
Jul 1, 3:02 PM EDTSevere Thunderstorm WarningCTPColumbia58 min
Jul 1, 3:14 PM EDTFlash Flood WarningCTPCambria3 hr
Jul 1, 3:28 PM EDTSevere Thunderstorm WarningCTPBedford, Huntingdon62 min
Jul 1, 3:53 PM EDTSevere Thunderstorm WarningCTPDauphin67 min
Jul 1, 3:58 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin62 min
Jul 1, 4:08 PM EDTSevere Thunderstorm WarningCTPLebanon37 min
Jul 1, 4:32 PM EDTSevere Thunderstorm WarningCTPAdams, York73 min
Jul 1, 4:37 PM EDTSevere Thunderstorm WarningCTPLancaster68 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.